Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

On Gabapentin and oxecodone. Having leg and feet pain. Stopped due constipation. Having pain. Remedy?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
i have been on gabapentin for approx.20/yrs. stated at 400/mg up to 3200/mg tabs per day. have tryed to get off thismedications by my self, and was down to 2/ea 400/mg daily. i also havetaken myself off of oxecodone 5mg which i have been off taILY for 7/days. now only taking gabapentin 2/400mg daily. have lower left leg pains/feet pains? i have done this because i have had no help over many years. stopped both because of constipation which has been extremely painful.?? HOPE I HAVE NOT DONE SOMETHING STUPID?
Posted Mon, 22 Jul 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 2 hours later
Thank you for posting your query.

You have done everything correctly, and there is no need to worry about your decision.

Gabapentin is a good drug for controlling neuropathic pain, and it can be safely continued for long periods.

Oxycodone is more likely to be the reason behind your constipation, so, we expect improvement in that symptom, now that you have stopped oxycodone.

If your neuropathic pain does not improve, then, pregabalin and duloxetine are other options.

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor